What Is Acetaminophen/Pamabrom/Pyrilamine and How Does It Work?
Acetaminophen/pamabrom/pyrilamine is an over-the-counter (OTC) product used for pain relief from menstrual cramps.
Acetaminophen/pamabrom/pyrilamine is available under the following different brand names: Midol Maximum Strength PMS, Pamprin Multi-Symptom Maximum Strength, and Premsyn PMS.
Dosages of Acetaminophen/Pamabrom/Pyrilamine
Dosage Forms and Strengths
Capsule
- 500mg/25mg/15mg
Gelcap
- 500mg/25mg/15mg
Dosage Considerations – Should be Given as Follows:
Analgesia/Menstrual Cramps
- 1-2 capsules/tablets/gelcaps orally every 4-6 hours as needed
- Safety and efficacy not established in pediatric patients
What Are Side Effects Associated with Using Acetaminophen/Pamabrom/Pyrilamine?
Side effects of acetaminophen/pamabrom/pyrilamine include:
- Acetaminophen
- Angioedema, throat swelling
- Itchy rash, hives
- Agranulocytosis, pancytopenia, low white blood cell count (leukopenia, neutropenia), low platelets (thrombocytopenia), thrombocytopenic purpura
- Liver toxicity
- Anaphylactoid reaction
- May increase uric acid, chloride, glucose
- May decrease sodium, calcium, bicarbonate
Pyrilamine
- Sedation
- Dry mouth
- Blurred vision
Pamabrom
- Discolored urine (golden tinted)
This document does not contain all possible side effects and others may occur. Check with your physician for additional information about side effects.
What Other Drugs Interact with Acetaminophen/Pamabrom/Pyrilamine?
If your doctor has directed you to use this medication, your doctor or pharmacist may already be aware of any possible drug interactions and may be monitoring you for them. Do not start, stop, or change the dosage of any medicine before checking with your doctor, health care provider or pharmacist first.
- Acetaminophen/pamabrom/pyrilamine has no listed severe interactions with other drugs.
- Acetaminophen/pamabrom/pyrilamine has no listed serious interactions with other drugs.
- Acetaminophen/pamabrom/pyrilamine has no listed moderate interactions with other drugs.
- Acetaminophen/pamabrom/pyrilamine has no listed mild interactions with other drugs.
What Are Warnings and Precautions for Acetaminophen/Pamabrom/Pyrilamine?
Warnings
This medication contains acetaminophen/pamabrom/pyrilamine. Do not take Midol Maximum Strength PMS, Pamprin Multi-Symptom Maximum Strength, and Premsyn PMS if you are allergic to acetaminophen/pamabrom/pyrilamine or any ingredients contained in this drug.
Keep out of reach of children. In case of overdose, get medical help or contact a Poison Control Center immediately.
Contraindications
- Hypersensitivity
- Hepatitis or severe hepatic/renal impairment
- Administration within 14 days of monoamine oxidase inhibitors (MAOIs)
Effects of Drug Abuse
No information available
Short-Term Effects
See "What Are Side Effects Associated with Using Acetaminophen/Pamabrom/Pyrilamine?”
Long-Term Effects
See "What Are Side Effects Associated with Using Acetaminophen/Pamabrom/Pyrilamine?”
Cautions
- Risk of hepatotoxicity; higher in alcoholics, or with use of more than one acetaminophen-containing product
- Acetaminophen: Risk for rare, but serious skin reactions that can be fatal; these reactions include Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN), and acute generalized exanthematous pustulosis (AGEP); symptoms may include skin redness, blisters and rash
- Caution in G6PD deficiency
- May cause CNS depression and impair ability to operate heavy machinery
- Use caution in cardiovascular disease, diabetes mellitus, increased intraocular pressure or glaucoma, thyroid dysfunction, and prostatic hyperplasia
- Patients should drink 6-8 glasses of water daily while taking the medication
Pregnancy and Lactation
Use acetaminophen/pamabrom/pyrilamine with caution during pregnancy if benefits outweigh risks. Animal studies show risk and human studies are not available or neither animal nor human studies were done.
Acetaminophen/pamabrom/pyrilamine is excreted in breast milk.
Pregnant or breastfeeding patients should seek advice of a health professional before using over-the-counter (OTC) drugs.